MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT

MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17035201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Implantation of a picc catheter was performed.After introducing the picc, an attempt was made to remove the guide wire with a lot of resistance.When removing the guide wire, a fracture was identified with extravasation of serum in the catheter body.
 
Additional Manufacturer Narrative
The 5f pro-picc was returned for evaluation in three pieces: the picc hub/extension assembly with approximately 2.5 cm of lumen attached and two additional pieces of lumen, one 11.3 cm in length and the other 17 cm long.The guidewire was not returned.The hub of the picc appears to be cut beginning approximately 1 cm proximal to the tip of the hub, extending to the end of the hub and down the lumen to the 0 cm mark.When the device was turned over another cut could be seen just below the 0 cm mark to the 1 cm mark.Just below that cut another cut can be seen going across the lumen with a tear from that cut to the tip of the lumen.The longer of the lumen pieces has smooth ends but the shorter of the returned lumens has one smooth end and one jagged end.The condition of the returned device suggests extreme force was applied to the guidewire when withdrawing it from the catheter.A supplier corrective action request was issued to the contract manufacturer.The contract manufacturer conducted an investigation and evaluation of the returned device.The sample was received on 3 sectioned parts; however, the involved guide wire was not returned.The sectioned catheter shows a rupture from the end of the molded hub to the lumen, the rupture is approximately 1.30" long.The catheter lumen sections were functionally inspected using a 0.018" guidewire on both lumen sides.The guidewire passed freely without any resistance.The catheter hub was visually inspected and no kinks, holes, gaps, or surface voids on the molded hub or junctions with lumen and extensions and no flash was found.The catheter hub was cross sectioned; no internal voids and no extensions insertion or lumen insertion issues were found.Prior to preforming the hub cross section, a 0.018" guidewire was used on both molded hub sides, and it passed freely without any resistance.No defects related to the extrusion lumen process or molding hub process were found.A review of the manufacture records for the lot number reported revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% guidewire test in which a.018" guidewire is inserted from the tip of both lumens.The guidewire test is performed after the mold hub operation.If the molded catheter has an occlusion or guidewire resistance transition for any lumen, the guidewire operation is able to detect it.The circumstances that led to this complaint condition cannot be determined but is not likely manufacture related.The instructions for use (ifu) includes the following cautions and warnings: do not advance the guidewire or catheter if unusual resistance is encountered.Do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.Caution: guidewire is hydrophilic.Hydrate prior to use.

Brand Name
5FX55CM DUAL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15698941
Report Number2518902-2022-00066
Device Sequence Number12350701
Product Code LJS
UDI-Device Identifier00884908033250
UDI-Public884908033250
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model NumberMR17035201
Device Catalogue NumberMR17035201
Device Lot NumberMPYJ270 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale